3 doctors weighed in:

Been off ssri celexa (citalopram) for 5 months. Why do I still feel awful and lost weight? Felt ok before going on the med. Now off it i feel worse?

3 doctors weighed in
Dr. Pamela Pappas
Psychiatry
1 doctor agrees

In brief: Residual symptoms?

I wonder if you stopped the medication on your own, or through working with your psychiatrist? Often when medication is stopped prematurely, symptoms return.
Or, Celexa (citalopram) was not helping and you needed other treatment. Please talk with your psychiatrist about this -- the weight loss and "feeling awful" sound like help is still needed. Good luck to you.

In brief: Residual symptoms?

I wonder if you stopped the medication on your own, or through working with your psychiatrist? Often when medication is stopped prematurely, symptoms return.
Or, Celexa (citalopram) was not helping and you needed other treatment. Please talk with your psychiatrist about this -- the weight loss and "feeling awful" sound like help is still needed. Good luck to you.
Dr. Pamela Pappas
Dr. Pamela Pappas
Thank
Dr. Adam Glushakow
Psychiatry

In brief: Still depressed

Most likely your depression or anxiety have worsened.
Long term effects after stopping the medication for months is rare.

In brief: Still depressed

Most likely your depression or anxiety have worsened.
Long term effects after stopping the medication for months is rare.
Dr. Adam Glushakow
Dr. Adam Glushakow
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
33 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors